Alert archive / Idaho / Special Weather Statements in 2021
Special Weather Statement, NWS Pocatello, ID
NWS Pocatello, ID issued this special weather statement at Aug 19, 2021, 1:25 PM MDT for Bingham County, Power County, Idaho. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 19, 2021, 1:25 PM MDT (19:25 UTC)
- Expired
- Aug 19, 2021, 4:15 PM MDT
- In force
- 3 hr
- Issued by
- NWS Pocatello, ID
Counties Bingham County, ID, Power County, ID
The radar
The Pocatello radar (KSFX), 44 km from the middle of the area, began a volume at 19:28 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Salt Lake City I, UT (KSLC), launched 12:00Z, 7.4 hours before the alert went out and 229 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 975 m above ground
- 0-6 km bulk shear
- 39 kt
- 0-1 km storm-relative helicity
- 27 m²/s²
- 0-3 km storm-relative helicity
- -2 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
806 WWUS85 KPIH 191925 SPSPIH Special Weather Statement National Weather Service Pocatello ID 125 PM MDT Thu Aug 19 2021 IDZ051-052-054-055-057>059-062-192215- Eastern Magic Valley-Franklin/Eastern Oneida Region-Arco/Mud Lake Desert-Marsh and Arbon Highlands-Shoshone/Lava Beds-Raft River Region-Blackfoot Mountains-Lower Snake River Plain- 125 PM MDT Thu Aug 19 2021 ...Moderate to Heavy Rainfall... Moderate to heavy rainfall has fallen from around Idaho Falls south to the Utah line with most areas receiving 0.50 to 1.00 inch of rain in the last 6 hours. Another 0.25 to 0.75 inches is likely especially along the east benches of the Snake Plain through this afternoon. Ponding of water is likely in low lying areas, especially those areas that are paved. Please do not drive through water. Make sure all drains are clear. Locations impacted include... Pocatello, Blackfoot, American Falls, American Falls Reservoir, Neeley, Goshen, Chubbuck, Shelley, Aberdeen, Inkom, Firth, Rockland, Rose, Fort Hall Bannock Creek Lodge, Pingree, Pocatello Airport, Fort Hall Putnam Lodge, Cold Water Rest Area, Fort Hall Buffalo Lodge and Fort Hall Eagle Lodge. LAT...LON 4225 11335 4331 11303 4338 11205 4242 11233 $$ TW
What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pocatello, ID wrote its last area forecast discussion before this special weather statement went out at Aug 19, 10:39 AM MDT, 2 hours 46 minutes earlier.
Area forecast discussion, Aug 19, 10:39 AM MDT, 2 hours 46 minutes before
Area Forecast Discussion National Weather Service Pocatello ID 1039 AM MDT Thu Aug 19 2021 .UPDATE...Updated the forecast now through this evening to increase rain shower probabilities as well as increase qpf or rain amounts over the Snake Plain and Southeastern Highlands. There are areas from Idaho Falls straight south to the Utah Line that could easily see 0.50 to 1.00, possibly higher for upslope areas along the eastern bench of the Snake plain. Also, with this rain, have reduced today's high temperature. Some areas in the Snake Plain and along the eastern bench will now not likely get into the 60s as highs. Wyatt && .PREV DISCUSSION... /issued 219 AM MDT Thu Aug 19 2021/ SHORT TERM...Today through Saturday night. Early morning satellite imagery depicted a complex elongated low centered over Boise with two additional circulation centers...one over the Panhandle and a second rotating through SW Utah. Numerical models rotate the Utah circulation north today with attending showers and thunderstorms increasing over the ERN mountains and Snake River Plain throughout the day. By this evening, the remains of the upper low track east into Wyoming with an increasingly drier NNW flow overspreading SE Idaho through the night. The models show some lingering moisture and instability along the Montana and Wyoming borders Friday but for the most part dry conditions should prevail elsewhere while the next upstream Pacific trough digs SE into Seattle. The trough continues to dig SE overnight with the leading edge of attending showers working into the CNTRL mountains by Saturday morning and spreading across the remainder of SE Idaho during the day as the trough sweeps SE into Idaho and exits east of the region into Wyoming by Sunday morning. Temperatures will remain cool today under the low and then warm some Friday ahead of the next incoming trough. Slightly cooler temperatures are anticipated Saturday as the second trough sweeps through the region. Huston LONG TERM...Sunday through Thursday. A broad upper trough is present in deterministic models Sunday and Monday over the PAC NW. There is good consensus with a departing shortwave to the east Sunday morning. Models now project a lower amplitude trough than previous runs and, therefore, the forecast is trending a bit drier. QPF amounts for Sunday will be 0.05 inches or less, and only in the Caribou Highlands and the Driggs/Island Park areas. We should still see cool temperatures in place on Sunday with Monday being about 5 to 7 degrees warmer. Expect to see the trough slowly push eastward keeping most of the moisture and lift to the north. We'll be under a broad mid-level cyclonic flow Monday, and this may help sustain a few isolated thunderstorms in the Eastern Highlands. Warmer and drier weather will move into the region by mid-week with temperatures back near seasonal normals. We're keeping an eye on the GFS as it develops a strong mid-level trough over the Pacific Coast Wednesday night and Thursday, but keeping the forecast dry for now. Hinsberger AVIATION...Another round of rainshowers and isolated thunderstorms brought about by an upper low dipping into the Great Basin. A deep southerly flow will usher in some moderate showers to DIJ throughout the day today. High-res models show the precip band starting to wrap around the upper low around mid-day, bringing the rain into PIH and IDA, then perhaps to BYI and SUN around mid-afternoon. Thunderstorm chances are fairly low given the cool temperatures and expected cloud cover, but cold air in the upper levels may be sufficient to destabilize us enough to see some isolated thunder today. Clearing will likely occur late tonight from west to east as the low exits the region. Hinsberger FIRE WEATHER...Scattered showers and thunderstorms along with cooler temperatures are anticipated today as a low pressure system rotates slowly east through southern Idaho. Improving conditions follow later tonight as the low shifts east across Wyoming and a drier northwest flow overspreads the region. The next upstream disturbance digs southeast into the Seattle area Friday afternoon while lingering moisture and instability support isolated to scattered showers along the Montana and Wyoming divide regions particularly in the afternoon. The next incoming disturbance sweeps southeast across the region Saturday with attending showers and thunderstorms and cooler temperatures impacting the region once again. Drier and warmer temperatures return to the region early next week as a disorganized ridge of high pressure struggles to rebound across the west. Huston && .PIH WATCHES/WARNINGS/ADVISORIES... None. &&
In the hours before
Special weather statement, Aug 19, 1:25 PM MDT, 0 minutes before
Special Weather Statement National Weather Service Pocatello ID 125 PM MDT Thu Aug 19 2021 IDZ051-052-054-055-057>059-062-192215- Eastern Magic Valley-Franklin/Eastern Oneida Region-Arco/Mud Lake Desert-Marsh and Arbon Highlands-Shoshone/Lava Beds-Raft River Region-Blackfoot Mountains-Lower Snake River Plain- 125 PM MDT Thu Aug 19 2021 ...Moderate to Heavy Rainfall... Moderate to heavy rainfall has fallen from around Idaho Falls south to the Utah line with most areas receiving 0.50 to 1.00 inch of rain in the last 6 hours. Another 0.25 to 0.75 inches is likely especially along the east benches of the Snake Plain through this afternoon. Ponding of water is likely in low lying areas, especially those areas that are paved. Please do not drive through water. Make sure all drains are clear. Locations impacted include... Pocatello, Blackfoot, American Falls, American Falls Reservoir, Neeley, Goshen, Chubbuck, Shelley, Aberdeen, Inkom, Firth, Rockland, Rose, Fort Hall Bannock Creek Lodge, Pingree, Pocatello Airport, Fort Hall Putnam Lodge, Cold Water Rest Area, Fort Hall Buffalo Lodge and Fort Hall Eagle Lodge. LAT...LON 4225 11335 4331 11303 4338 11205 4242 11233 TW
Nearby
Special Weather Statements in Idaho, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.